MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. DURAMATRIX SUTURABLE; COLLAGEN DURA MEMBRANE

COLLAGEN MATRIX, INC. DURAMATRIX SUTURABLE; COLLAGEN DURA MEMBRANE
Model Number DMS13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A medwatch form, mw5171348, was received by collagen matrix, inc.On june 24, 2025.The medwatch form indicates that a duramatrix graft was used on a patient for a craniectomy on (b)(6) 2025.Tisseel fibrin glue (not a collagen matrix, inc.Product) was also used during this initial procedure.Various revisions and medical interventions took place after the initial graft placement.Dural repair, wound exploration and debridement occurred on (b)(6) 2025.A lumbar drain placement was performed on (b)(6) 2025 and subsequently removed on (b)(6) 2025.A lumbar drain replacement was performed on (b)(6) 2025.The patient subsequently developed an infection at the site of the surgery and the graft was explanted on (b)(6) 2025.On (b)(6) 2025, the replacement lumbar drain was removed.Cultures from the graft were positive for aspergillus.A (b)(6) 2025 culture obtained from an aspirate at the back of the patient's neck grew aspergillus.Additionally, cultures obtained from the (b)(6) 2025 explanted graft also tested positive for aspergillus.Various medications were prescribed to the patient.For the growth of methicillin (susceptible staphylococcus aureus), the following was prescribed: vancomycin (from (b)(6) 2025), cefepime (b)(6) 2025), and linezolid (b)(6) 2025).For aspergillus fumigatus, the following was prescribed: liposomal amphotericin b (b)(6) 2025) and voriconazole (b)(6) 2025-present; anticipated course is 3-6 months).Dosages of the medications was not provided.The patient was discharged home on (b)(6) 2025.The patient currently remains on antifungal.The patient has addiitonal follow-up appointments for a repeat brain mri however there were no details surrounding the ancitpated date of the follow-up appointment provided.
 
Event or Problem Description
A medwatch form, mw5171348, was received by collagen matrix, inc.On june 24, 2025.The medwatch form indicates that a duramatrix graft was used on a patient for a craniectomy on (b)(6) 2025.Tisseel fibrin glue (not a collagen matrix, inc.Product) was also used during this initial procedure.Various revisions and medical interventions took place after the initial graft placement.Dural repair, wound exploration and debridement occurred on (b)(6) 2025.A lumbar drain placement was performed on (b)(6) 2025 and subsequently removed on (b)(6) 2025.A lumbar drain replacement was performed on (b)(6) 2025.The patient subsequently developed an infection at the site of the surgery and the graft was explanted on (b)(6) 2025.On (b)(6) 2025, the replacement lumbar drain was removed.Cultures from the graft were positive for aspergillus.A (b)(6) 2025 culture obtained from an aspirate at the back of the patient's neck grew aspergillus.Additionally, cultures obtained from the (b)(6) 2025 explanted graft also tested positive for aspergillus.Various medications were prescribed to the patient.For the growth of methicillin (susceptible staphylococcus aureus), the following was prescribed: vancomycin (from (b)(6) 2025), cefepime (b)(6) 2025), and linezolid ((b)(6) 2025).For aspergillus fumigatus, the following was prescribed: liposomal amphotericin b ((b)(6) 2025) and voriconazole ((b)(6) 2025-present; anticipated course is 3-6 months).Dosages of the medications was not provided.The patient was discharged home on (b)(6) 2025.The patient currently remains on antifungal.The patient has had various additional clinical follow-up appointments for a repeat brain mri.The dates of the follow-up appointments were not provided, and limited information surrounding the nature/outcome of the follow-up appointments were provided.The customer did confirm the mri "looks good in regard to the infection" and that the patient is "clinically improving - still chronically ill appearing but making progress with therapies, working to gain back her weight loss and strength." no further details surrounding patient status or next steps will be provided.

Brand Name
DURAMATRIX SUTURABLE
Common Device Name
COLLAGEN DURA MEMBRANE
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key22580901
Report Number2249852-2025-00032
Device Sequence Number7157688
Product Code GXQ
UDI-Device Identifier00813954020396
UDI-Public(01)00813954020396(17)251130(10)2305251121
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/30/2025
Device Model NumberDMS13
Device Catalogue NumberDMS13
Device Lot Number2305251121
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown